Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 15, 2003, 7:17 PM CDT for Giles County, Lawrence County, Maury County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 7:17 PM CDT (00:17 UTC)
- Expired
- Jun 15, 2003, 9:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 160019
FFWBNA
TNC055-099-119-160215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
717 PM CDT SUN JUN 15 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GILES COUNTY IN TENNESSEE
NORTHERN LAWRENCE COUNTY IN TENNESSEE
SOUTHERN MAURY COUNTY IN TENNESSEE
* UNTIL 915 PM CDT
* AT 708 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER NORTHERN LAWRENCE AND SOUTHERN MAURY COUNTIES.
THESE STORMS WERE MOVING TOWARD THE EAST AT 10 TO 15 MPH.
RADAR INDICATES ALMOST THREE INCHES OF RAIN HAVE FALLEN IN THE
PAST 2 HOURS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR
IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD.
NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO
ESCAPE RISING WATER, MOVE TO HIGHER GROUND.
&&
LAT...LON 3548 8751 3530 8753 3529 8713 3536 8698
3556 8684
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:55 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 15, 1:55 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT SUN JUN 15 2003 UPDATE TO TWEAK CODED CITY NUMBERS OHX RADAR SHOWING MOSTLY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA AT MID AFTERNOON. THERE HAS BEEN VERY LITTLE IN THE WAY OF LIGHTNING THUS FAR. FRONTAL BOUNDARY JUST SOUTH OF OHIO RIVER HAS BECOME SO DIFFUSED ITS DIFFICULT TO EVEN FIND IT MUCH LESS CALL IT A FRONT ANY LONGER. VERY LITTLE IN THE WAY OF DISCONTINUITY CAN BE FOUND. MODELS ARE SIMILAR IN KEEPING MOIST AND SOMEWHAT UNSTABLE AIRMASS OVER THE REGION FOR THE NEXT SEVERAL DAYS BUT NOT MUCH IN THE WAY OF FORCING TO KEY ON. NO DOUBT AFTERNOON HEATING WILL PLAY A ROLE IN CONVECTION BUT ALSO EXPECT SOME NOCTURNAL TO OCCUR AS WELL. FOR THE EVENING PACKAGE PLAN TO BACK OFF ON POPS A LITTLE FROM PREVIOUS FORECAST AND GO WITH SOMETHING LIKE SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM OVERNIGHT AND SAME FOR MONDAY. POPS IN GENERAL HAVE BEEN RUNNING A LITTLE HIGH FOR WHAT IVE BEEN SEEING ON RADAR LAST COUPLE OF DAYS. PRELIMINARY NUMBERS: NASHVILLE 67 82 67 83 67 3444 CROSSVILLE 66 80 66 80 65 4554 .BNA...NONE. BOYD 01
Hazardous weather outlook, Jun 15, 5:30 AM CDT, 13 hours 47 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THIS MORNING A SURFACE BOUNDARY AREA WAS LOCATED IN NORTHWEST MIDDLE TENNESSEE AND WILL STAY AROUND THE MID STATE AREA THROUGH THURSDAY. TODAY THIS FRONT WILL BRING A LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS TO MIDDLE TENNESSEE. ISOLATED EVENTS OF GUSTY WINDS... HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL AMOUNTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE TO THE CURRENT WEATHER PATTERN IS EXPECTED THROUGH THURSDAY. MIDDLE TENNESSEE CAN EXPECT SCATTERED RAIN SHOWER AND THUNDERSTORM ACTIVITY THROUGH THURSDAY. ISOLATED EVENTS OF GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL AMOUNTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 31
In the hours before
Local storm report, Jun 15, 5:06 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0506 PM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 5 SW FRANKLIN TN FLASH FLOOD
06/15/03 WILLIAMSON WATER ACROSS OLD HILLSBORO
ROAD NEAR LEIPERS FORK
JLMLocal storm report, Jun 15, 5:48 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0548 PM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0506 PM 8 WSW LINDEN TN WIND DAMAGE
06/15/03 PERRY TREES DOWN ON POWER LINES
NEAR HWY 412 AND TENNESSEE
RIVER
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM CDT | Flash Flood Warning | OHX | Marshall | 2 hr |
| Jun 15, 8:55 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Humphreys, Robertson | 3 hr |
| Jun 16, 11:00 AM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
| Jun 16, 1:45 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Jun 16, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 28 min |
| Jun 16, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 43 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 51 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 47 min |
| Jun 16, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 34 min |
| Jun 16, 6:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 47 min |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.